The Study of Minimax Inequalities, Abstract Economics and Applications to Variational Inequalities and Nash Equilibria
Source: Acta Applicandae Mathematicae, Volume 54, Number 2, 19 November 1998 , pp. 135-166(32)
In this survey, a new minimax inequality and one equivalent geometric form are proved. Next, a theorem concerning the existence of maximal elements for an LC-majorized correspondence is obtained. By the maximal element theorem, existence theorems of equilibrium point for a noncompact one-person game and for a noncompact qualitative game with LC-majorized correspondences are given. Using the last result and employing approximation approach, we prove the existence of equilibria for abstract economies in which the constraint correspondence is lower (upper) semicontinuous instead of having lower (upper) open sections or open graphs in infinite-dimensional topological spaces. Then, as the applications, the existence theorems of solutions for the quasi-variational inequalities and generalized quasi-variational inequalities for noncompact cases are also proven. Finally, with the applications of quasi-variational inequalities, the existence theorems of Nash equilibrium of constrained games with noncompact are given. Our results include many results in the literature as special cases.
Keywords: KKM principle; minimax inequality; lower (upper) open sections; lower (upper) semicontinuous; class LC; LC-majorant; LC-majorized; qualitative game; abstract economics; equilibrium; Nash equilibrium; the property (K); quasi-variational inequality
Document Type: Regular paper
Affiliations: 1: Department of Mathematics, The University of Queensland, Brisbane, QLD, Australia 4072. e-mail: Email: email@example.com 2: Department of Mathematics and Computer Science, Royal Military College of Canada, Kingston, ONT, Canada K7K 5L0 3: Department of Mathematics and Statistics, Dalhousie University, Halifax, NS, Canada B3H J35
Publication date: 1998-11-19